MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-18
Medical Device Problem Codes Unintended Ejection (1234); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the pipeline failed to open in the distal section.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the ophthalmic artery with a max diameter of 5 mm and a 6 mm neck diameter.Landing zone: distal: 12 mm and proximal: 11 mm.It was noted the patient's vessel tortuosity was normal.Dual antiplatelet medication was not administered.The angiographic result post procedure was normal.It was reported that during the implantation process, the tip end did not open well.After subsequent adjustments, it still did not open.The stent was detached after two attempts.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The pipeline was not used for an indication that is off-label.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the cause of the failure to open was not determined.It was reported that "the stent was detached after two attempts" was a retrieval adjustment.The pipeline was ultimately removed from the patient, and a replacement device was used to complete the surgery.The pipeline had not been placed in a vessel bend when it failed to open, and it had been attempted to be opened with a guidewire/catheter massage.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21433736
Report Number2029214-2025-00468
Device Sequence Number11933233
Product Code OUT
UDI-Device Identifier00763000284534
UDI-Public00763000284534
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-450-18
Device Catalogue NumberPED2-450-18
Device Lot NumberB769573
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2025
Supplement Date Received by Manufacturer02/26/2025
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date03/19/2025
Date Device Manufactured08/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale